10:05 pm - 12/27/2008

Plan B, yeast infection, bleeding and discomfort.

I'm freaking out right now.
I've been getting consistant unkillable yeast infections for the last 3 months straight. I've never had one in my entire life till I started sleeping with my boyfriend. I took a perscription and I still have it, though it seems not to be so bad.
Question 1.
Why do I get yeast infections when I sleep with him?
It doesn't matter if we both just showered, are using a condom or not or lube or not. Since they've been getting more persistant I've made sure he doesn't put his fingers or mouth near my vagina. He got tested just to make sure we weren't experiencing an STD, but he didn't have anything new.

Question 2.
Can Plan B cause vaginal discomfort?
I know it can cause bleeding, which I JUST started experiencing, I took the Plan B 5 days ago. I'm worried the bleeding isn't being caused by the Plan B. It's a very lightly colored red. I'm not experiencing any abdomen pain and it's 2 weeks from my normal period, which would be a different color. This is the color of blood, the kind you'd find if you cut your finger and wiped it on a piece of paper.
I don't know if I'm having a combination of problems, like a yeast infection with the side affects of plan B. or if I have something else to worry about.

Question 3.
Anybody know how to get rid of a yeast infection?
I've put garlic dipped in yogurt inside of me and let it stay there overnight. It didn't work. I put teatree oil on a tampon and tried that as well. I've been taking cranberry concetrate and changed my diet to where I eat no yeast sugar or dairy(and it sucks.) Still, they persist. This is damaging my love life tremendously. My libido is practically dead. I have a pretty healthy sexual desire and this is really getting on my nerves. As well as stunting my life.
I want to kill all the yeast in the world.
burning_moon117 28th-Dec-2008 03:25 am (UTC)
Maybe you and your boyfriend are passing the yeast infection back and forth?
thetormentedlew 30th-Dec-2008 04:36 am (UTC)
I actually suggested this to him, but considering I lack any real experience in doctoring he thought I was just being presumptuous.
But after all the repeated opinions in this matter, I've confronted him again with the line ".. and I'm not the only one who thinks so.." and now he's agreeing to treatment.
What can we do if we're both extremely poor and don't have health insurance? It doesn't seem like yogurt cultures would work on guys.
Thanks!
fireaphid 28th-Dec-2008 04:00 am (UTC)
1- It is possible to pass it back and forth, as the first commenter said. Your boyfriend should also seek treatment.

2- Plan B can cause all kinds of things, including discomfort of a kind similar to what some women get right before menstruation, when hormone levels are highest, which is something between soreness, swelling, and throbbing. That being said, any discomfort is still probably due to the yeast infection, and the blood is probably from Plan B, though you should take a pregnancy test 14 days after you took the Plan B to be sure it's not implantation bleeding.

3- Most of the home treatments on the Vulvapedia page (http://www.vaginapagina.com/index.php?title=Yeast_Infection#What_are_some_easy.2C_at-home_methods_to_rebalance_the_vaginal_pH.3F) need to be repeated for days if not weeks. Pick one, stick with it for a week or so, and if you're improving, stick with it for another week. If it has no effect, try another one.
thetormentedlew 30th-Dec-2008 04:42 am (UTC)
Thanks. I was really in a hurry. I hate posting without reading the FAQ but I'm in the process of moving so it's harder to get around to it.

I'm pretty sure the Plan B was the kicker. I started what seems like a light period yesterday. I bled heavily for the first few hours and it's been very light since then.
It's still quite terrifying, but I'm doing my best not to have a neurotic episode before I take the preg test.
Thanks for the helpful advice.
mercy_rain 28th-Dec-2008 04:16 am (UTC)
"Clean" is not an acceptable term for "STD-free" in this community.
cailin_t 28th-Dec-2008 04:19 am (UTC)
to the "OP," since this comment would strike me personally as harsh and confusing: to say that someone without an STD is "clean" might make those that have had or do have an STD feel that they are "dirty." since this community is a safe space, we try to do everything to not make others feel uncomfortable. :)
thetormentedlew 29th-Dec-2008 08:07 am (UTC)
Sorry.
I definitely didn't mean that anyway. We both have HPV.
cailin_t 28th-Dec-2008 04:18 am (UTC)
3 - i take it you've tried medication? both over-the-counter and various prescriptions at this point? if not, first try an otc like monistat, then try a prescription like terazol or oral diflucan and get a culture because it's probably not your typical albicans yeast if all that doesn't kill it and you'll need something else.
thetormentedlew 30th-Dec-2008 04:38 am (UTC)
I've done medicine. I had to see a doctor for other reasons so I asked him about that and he gave me a script. Didn't seem to work for the first few days, still doubtful that it fully cured me at all.
I don't remember what the script was but it wasn't monistat. It was something that was $5 (Dr. knows I'm broke)
cailin_t 30th-Dec-2008 04:46 am (UTC)
monistat is an over-the-counter. at this point, you need your ob/gyn to do a culture to find out what the yeast organism is because, again, if it's that persistent, that even prescription strength meds won't cure it, it's probably not Candida albicans, your run-of-the-mill yeast..
tokori 28th-Dec-2008 08:59 am (UTC)
you're probably passing the YI back and fourth, my husband and I did that for a while without realizing it.

we treated it by getting Monistat (assuming you're in the US) and using it topically on him and internally in me.
thetormentedlew 30th-Dec-2008 04:38 am (UTC)
Is there any other way we could treat it? We can't afford to go to a doctor..
cailin_t 30th-Dec-2008 04:47 am (UTC)
you don't need to go to the doctor to try monistat, as you get that in the store. however, if a prescription didn't work, it's extremely unlikely monistat will.
tokori 30th-Dec-2008 09:44 am (UTC)
you can buy Monistat at any drug store- usually by the condoms or tampons :)
mogirl222 22nd-Jul-2011 07:43 am (UTC)
O.M.G. Go to a doctor and get Diflucan. And for his sakes quit putting shit up there. It's a wonder ur vagina even opens for anything. It's probably just as scared as you are. No I take that back, its probation just as scared of you as you are of what's going on. I'm surprised you haven't died from anaphilectic shock. I mean seriously, garlic? Dipped in yogurt? OVERNIGHT?! Seriously?! Who the Hell have you been listened to?! It's not ur libido that's dead, its ur brain. Get some help from a doctor before you kill yourself or any possibility for children in ur future. You'll be happier and get ur love life back this way too.
This page was loaded Oct 31st 2014, 2:08 pm GMT.